Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 10, 2020, 2:55 AM EDT for Tucker County, West Virginia. It took effect at Apr 10, 2020, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2020, 2:55 AM EDT (06:55 UTC)
- In effect from
- Apr 10, 2020, 8:00 AM EDT
- Expired
- Apr 10, 2020, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 114 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WWUS71 KPBZ 100655 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 255 AM EDT Fri Apr 10 2020 MDZ001-WVZ514-101500- /O.NEW.KPBZ.WI.Y.0006.200410T1200Z-200410T2200Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 255 AM EDT Fri Apr 10 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Tucker County. * WHEN...From 8 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
829 WWUS71 KPBZ 101357 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 957 AM EDT Fri Apr 10 2020 MDZ001-WVZ514-102200- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-200410T2200Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 957 AM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Tucker County. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
301 WWUS71 KPBZ 101840 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 240 PM EDT Fri Apr 10 2020 OHZ058-059-068-069-PAZ031-WVZ004-012-021-509-110245- /O.NEW.KPBZ.FZ.W.0001.200411T0700Z-200411T1300Z/ Guernsey-Belmont-Noble-Monroe-Greene-Marshall-Wetzel-Marion- Monongalia- Including the cities of Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Waynesburg, Moundsville, New Martinsville, Fairmont, and Morgantown 240 PM EDT Fri Apr 10 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Pennsylvania, Greene County. In Ohio, Guernsey, Belmont, Noble and Monroe Counties. In West Virginia, Marshall, Wetzel, Marion and Monongalia Counties. * WHEN...From 3 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This warning is in accordance with a new program to better determine the start of the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MDZ001-WVZ514-102200- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-200410T2200Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 240 PM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Tucker County. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
988 WWUS71 KPBZ 102156 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 556 PM EDT Fri Apr 10 2020 MDZ001-WVZ514-102300- /O.EXP.KPBZ.WI.Y.0006.000000T0000Z-200410T2200Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 556 PM EDT Fri Apr 10 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Winds are slowly weakening across the region, and will remain below advisory criteria. Wind gusts to 40 mph are still possible this evening. $$ OHZ058-059-068-069-PAZ031-WVZ004-012-021-509-110600- /O.CON.KPBZ.FZ.W.0001.200411T0700Z-200411T1300Z/ Guernsey-Belmont-Noble-Monroe-Greene-Marshall-Wetzel-Marion- Monongalia- Including the cities of Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Waynesburg, Moundsville, New Martinsville, Fairmont, and Morgantown 556 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Pennsylvania, Greene County. In Ohio, Guernsey, Belmont, Noble and Monroe Counties. In West Virginia, Marshall, Wetzel, Marion and Monongalia Counties. * WHEN...From 3 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This warning is in accordance with a new program to better determine the start of the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:27 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 10, 12:27 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1227 AM EDT Fri Apr 10 2020 .SYNOPSIS... Precipitation chances should continue through part of Friday under upper level low pressure. Dry weather should return Friday night and Saturday under building high pressure. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Latest radar continues to show scattered snow showers crossing the region in WNW flow, generally remaining along and north of the PIT metro and across the higher terrain. Main update to the overnight period was to nudge PoPs upwards across the PIT metro inline with current radar trends. Coverage of snow showers should increase somewhat through the overnight with better upper support as another shortwave trough rotates across the area early this morning. Some lake/terrain enhancement is also expected with cold advection in WNW flow. An inch or two of accumulation is possible on the highest ridgetops and N of I 80 through this morning. Wind remains gusty this morning with a tight pressure gradient between low pressure off the East Coast, and high pressure to our west. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Rain and snow showers will slowly taper off through the morning and early afternoon as inversion heights start to fall and moisture is lost, although clouds will linger through much of the day as the lingering moisture gets trapped underneath a subsidence inversion. High temperatures will remain well below normal due to the clouds and lingering northwest flow, ending up some 10 to 15 degrees off of the climatologic norms. Vacating clouds and the arrival of surface ridging will provide a clear and cold night Friday night, with subfreezing temperatures areawide. Saturday will dawn with plenty of sunshine, although mid and upper clouds will begin to increase during the afternoon as the flattening ridge axis approaches. High temperatures will recover somewhat from the chilly Friday values thanks to the afternoon onset of low-level southwest flow, but normal values will remain just out of reach. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Warm advection ramps up in earnest Saturday night as troughing digs into the western Plains. Some spotty light rain will be possible as moisture will be on the increase as well. The ejection of that western trough will occur on Sunday, accompanied into the Ohio Valley by deepening surface low pressure Sunday/Sunday night. This will push a good shot of rain across the region, with some areas possibly receiving an inch or more of liquid. All rain is expected, with daytime highs punching into the 60s both Sunday and Monday. A cold frontal passage on Monday will bring an end to steady rain. Lingering troughing behind this system will provide a couple chances for showers through next week, along with a return of below-normal temperature. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... Widespread MVFR is expected by early Fri morning as another shortwave tracks across the region. Scattered snow showers are expected to increase with the approach and passage of this wave. Mixing should result in a return to VFR stratocu cigs by afternoon. Mixing and a tight pressure gradient between low pressure off the East Coast, and high pressure to our west, should result in gusty W-NW wind through the TAF period. .Outlook... Restrictions are likely Sun through Mon with crossing low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 9, 8:08 PM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 808 PM EDT Thu Apr 9 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-110015- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 808 PM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:40 PM EDT | Freeze Warning | PBZ | Marion, Marshall, Monongalia, Wetzel | 18 hr |
Nearby
Wind Advisories in West Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.